MAUDE Adverse Event Report: COVIDIEN MAGELLAN 3ML SFTY COMBO 25X1; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN 3ML SFTY COMBO 25X1; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 8881833510
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.
 
Event or Problem Description
The customer reported a syringe detached from a needle while administering the vaccine.The vaccinator states that the needle was advanced into the patient's arm, injecting the vaccine, however, as she removed the needle the syringe detached from the needle causing the needle to remain in place and some of the vaccine to expel onto the patients arm and the vaccinator face.The customer believes that greater than 50% of the vaccine was received.Cdc guidelines were reviewed with the patient concerning this scenario.The patient was given the option to receive an additional dose in the opposite arm per the guidelines.The patient refused.Additional information provided on 27-apr-2021 stated that the patient was receiving the covid19 vaccine.The needle was removed manually by the vaccinator.There was no injury or harm to the vaccinator.There was no injury to the patient besides the needle remaining in the patient after the vaccinator tried to initially remove it from the patient.
 
Additional Manufacturer Narrative
On (b)(6) 2021 the customer confirmed the device was discarded and will not be returned for evaluation.Type of investigation: (b)(4).Device available for evaluation: updated from yes to no.

Brand Name
MAGELLAN 3ML SFTY COMBO 25X1
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 east international speedw
deland FL 32724
MDR Report Key11734900
Report Number1017768-2021-00931
Device Sequence Number4092204
Product Code FMI
UDI-Device Identifier10884521005839
UDI-Public10884521005839
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8881833510
Device Catalogue Number8881833510
Device Lot Number724912
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer04/26/2021
Initial Report FDA Received Date04/27/2021
Supplement Report FDA Received Date04/28/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age33 YR